Feb 28, 2009
I have just recieved my labs and tested positive for hiv1. cd4 count680 and viral load of 27k. the doctor suggested atripla 600mg and a follow up test in four weeks. in the third week of atripla had fever and cold symptoms and pain in joints but continued second sets of labs confirmed cd4 of 620 and undetectable viral load. the doctor now suggests tenefovir disoproxil furmate 300 mgand emtricitabine tablets200mg, for two weeks. after this perion have to take no medication and go back to the doctor in 14 weeks. this doctor is a proffesional who has been recommended by this site.the doctor has over 23 years of dealing with hiv and aids. according to my readings a) does this make sense- according to the readings that the site had educated me b) will this periood of no medication affect overall health with my numbers is this dangerous c) will it be possible to get back on atripla after this or do i continue with the doctor .pls help
Response from Dr. McGowan
Based on your symptoms and your doctor's response, it appears that your doctor thinks you were having a reaction to the efavirenz component of the Atripla (which is made up of 3 medications: tenofovir, emtricitabine and efavirenz). Different drugs are eliminated from the body at different speeds. Efavirenz takes longer to leave the body. What your doctor is doing is very appropriate. He is giving you tenofovir and emtricitabine for a short time to cover the period that efavirenz would otherwise be there by itself in the body during the time your viral load might be increasing. In doing so, he is reducing the risk of developing resistance to the efavirenz. Thanks, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Chance Of Getting Herpes From Drinking From The Same Cup?
- What Does Chlamydia Discharge Look Like?
- What Are Over The Counter Treatments For Genital Warts?
- What Are Complications Of Untreated Gonorrhea?
- Getting Treatment For Genital Warts When Can I Have Sex Again
- Is Tea Tree Oil Used To Treat Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.